MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUPERC PERCUTANEOUS DILATION PROCEDURAL KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUPERC PERCUTANEOUS DILATION PROCEDURAL KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/563/080
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during aspiration the subglottic port cracked during aspiration.Medical intervention was required, meaning that the tracheostomy tube had to be changed.There was no human harm reported.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: the investigation of this complaint was done based on photo which is attached.Customer is claiming that the blue suction connector cracked.On the photo there is shown the cracked suction connector.Without a sample and more detailed information we are unable to perform the investigation (visual inspection and testing) and determine what happened.Root cause of this defect is currently unknown - it could be a moulding defect or excessive force used when connector was connected with syringe during use.No trend of confirmed customer complaints was identified in relation with this issue.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX BLUPERC PERCUTANEOUS DILATION PROCEDURAL KIT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19684388
Report Number3011237704-2024-00136
Device Sequence Number20574154
Product Code BTO
UDI-Device Identifier15019517103410
UDI-Public(01)15019517103410(17)270409(10)4456949
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/563/080
Device Lot Number4456949
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown